Acetylsalicylic acid Tablets
What is the composition of Jusprin tablets?
Jusprin enteric-coated tablets
Each tablet contains:
Active Ingredient: Acetylsalicylic acid 81mg. 300mg or SOOmg.
Excipients: Cellulose, starch, stearic acid, aerosil, -methacrylic acid
copolymer, triacetin, talc and isopropyl alcohol. Jusprin tablets
Each tablet contains:
Active Ingredient: Acetylsalicylic acid 300mg. Excipients: Cellulose, starch, stearic acid and aerosil.
What should you know about Jusprin?
Acetylsalicylic acid is a well-known pain reliever, fever reducer and anti- inflammatory agent. It relieves pain through a peripheral action by blocking pain impulse generation and via a central action. The fever reduction effect is induced centrally on the hypothalamic heat-regulating centre. Both effects are mainly due to the inhibition of prostaglandins biosynthesis and other relevant mediators. Inhibition of cydooxygenase is also the basis of the anti-inflammatory effect, in addition to the inhibition of leukocyte
migration and the release and action of lysosomal enzymes.
Jusprin also inhibits platelet aggregation (blood clotting) by inhibiting cydooxygenase, thereby preventing the fonnation of the aggregating agent thromboxane A2. Jusprin enteric-coated tablets are prepared to minimise the possible local gastric irritation (stomach pain).
What Is Jusprin used for?
Jusprin is used:
– to relieve mild to moderate pain such as headache, toothache, muscle pain, bone pain and menstrual cramps.
– to relieve the symptoms of minor feverish conditions, such as colds or influenza, as it can reduce fever and relieve the associated headache and joint and muscle pains.
– to alleviate the symptoms of non rheumatic inflammatory conditions such as athletic injuries, bursitis, capsulitis, tendinitis and synovitis. in the management of pain and inflammation in acute and chronic rheumatic disorders such as rheumatoid arthritis, juvenile arthritis, osteoarthritis and ankylosing spondylitis.
– as a platelet aggregation (blood clotting) inhibitor in the initial trealment of cardIoVaScular disorders such as angina pectoris and myocardial infarction and for the prevention of cardiovascular events in patients at risk. Other uses include the treabnent and prevention of the recurrence of cerebrovascular disorders such as stroke.
How should you take Jusprin ?
Generally, Jusprln (except enteric-coated formulations) should be
administered after meals or with food to lessen gastric irritation. The enteric-coated tablets should be swallowed whole, without chewing or crushing, with a full glass of water or other fluid.
– Mild to moderate pain and fever: 300 – 900mg every 4 – 6 hours as
needed, up to a maximum of4gm daily. – Pain and inflammation in rheumatic and nonrheumatlc disorders: 300 1000mg every 4 hours. In acute conditions, the maximum dosage should not exceed 8gm daily.
– Prevention of thrombotic cerebrovascular or cardiovascular disease: a single dose of 150 – 300mg is given as soon as possible after the ischemic event. The initial dose is followed by a maintenance treabnent of 81 mg daily.
– Management of myocardial Infarction: Initial management: 150 – 300mg. Long-tenn management: 81 mg once daily.
– Stable angina and following coronary bypass surgery: 81 mg once
– Management of unstable angina:
Initial management: 300mg.
long-term management: 81 mg once daily.
– Children below 12 years (Juvenile arthritis): 80 mg/kg daily in 5 – 6 divided doses, increased in acute exacerbations to 130mg/kg.
What should you do, if you missed a dose?
If taken on a scheduled regimen:
– Take the missed dose as soon as possible.
– If it is almost time for your next dose, wait until then to take the
medicine and skip the missed dose.
– Do not take two doses at one time.
When should you avoid Jusprin ?
As with all medications containing acetylsalicylic acid, it is contraindicated in patients with a history of sensitivity to acetylsalicylic acid or any other NSAIO induding those in whom attacks of asthma, angioedema. urticaria or rhinrtis have been precipitated by acetylsalicylic acid or any other NSAID.
It is better to be avoided in those suffering from haemophillia or other bleeding disorders or those with previous or active gastro-intestinal ulceration or bleeding.
Acetylsalicylic acid is not recommended for the treabnent of gout.
Reye’s syndrome: Owing to an association with Reye’s syndrome, it has been advised that acetylsalicyllc acid-containing preparations should not be given to children and adolescents under 12 years, unless specifically indicated, e.g. for juvenile arthritis or Kawasaki syndrome. Acetylsalicylic acid-containing preparations should not be given to children under 12 years for reducing fever or analgesic and without medical advice.
What should YOU be aware of ?
– NSAIDs cause an increased risk of serious gastrointestinal adverse
events including bleeding, ulceration. and perforation of the stomach or intestines, which can be fatal. These events can occur at any time during use and without waming symptoms. Elderty patients are at greater risk for serious gastrointestinal events.
– Caution is recommended, if you are suffering from allergic disorders, G6PD deficiency, asthma, dehydration or uncontrolled hypertension The use of acetylsalicytic acid should preferably be avoided during fever or viral infection in adolescents due to the risk of Reye’s syndrome (see above).
– Liver problems: It is better to avoid the use of acetylsalicylic acid in patients having liver impainnent, as it may increase the risk of gastro- intestinal bleeding. – Kidney problems: It is better to avoid the use of acetylsalicylic acid in patients having severe renal failure, as it may lead to sodium and water retention, cause deterioration of renal function and increase the risk of gastro-intestinal bleeding.
– Elderly: Since elderly patients are more susceptible to a decrease in renal function, lower doses are usually recommended, particularly on prolonged use.
– Pregnancy: Using acetylsalicyliC acid in the third trimester of pregnancy may impair platelet function and increase the risk of bleeding. It may also delay the onset of labour and increase its duration and increase blood loss. Although low doses are probably not harmful, it is better to avoid analgesic doses, if possible, in the last few weeks. When high doses are taken, early (in utero) closure of fetal ductus arteriosus may happen with the possibility of persistent pulmonary hypertension in the newborn infant. and
kemicterus may occur, if the newbom isjaundiced.
– Lactation: acetylsalicylic acid should be avoided during lactation due to the possible risk of Reye’s syndrome to the infant In addition, regular use of high doses may impair platelet function and produce
hypoprothrombinaemia in infant, if the neonatal vitamin K stores are low.
Are there anv adverse effects ?
Jusprin is generally safe and well-tolerated. Some mild and infrequent side effects may be experienced with the anti-inflammatory doses. These include gastro-intestinal effects such as abdominal discomfort, nausea or ulceration with occult bleeding (slight asymptomatic blood loss), however, it may occasionally be a major haemorrhage. Other haemorrhage such as subconjunctival haemorrhage may also occur. Other infrequently reported side effects include hypersensitivity reactions (angioedema, bronchospasm and rashes), increased bleeding time, vertigo, confusion and hearing disturbances (e.g. tinnitus) which may rarely
lead to deafness. Rarely, oedema and blood disorders, particularly thrombocytopenia, have been reported.
What to do In case of overdosage ?
Overdosage produces dizziness, tinnitus, sweating, nausea and vomiting, confusion and hyperventilation. Gross overdosage may lead to CNS depression with coma, cardiovascular collapse and respiratory depression.
If overdosage is suspected, the patient should be kept under observation for at least 24 hours, as symptoms and salicylate blood levels may not become apparent for several hours. Treatment of overdosage consists of gastric lavage and forced alkaline diuresis. Haemodialysis may be necessary in severe cases.
Are tnere anv one Interactions ?
Concomitant use of acetylsalicylic acid with NSAIDs should be avoided, as this may increase the side effects. The~antiplatelet effect of acetylsalicylic acid is possibly reduced by ibuprofen.
Upon concurrent administration, acetylsalicylic acid may antagonise the effects of spironolactone, probenecid and sulfinpyrazone. In addition, upon concurrent administration with ACE inhibitors and angiotensin-II receptor antagonists, it may antagonise the hypotensive effect of these agents and may increase the risk of renal impairment, especially when given in daily doses exceeding 300mg.
Concomitant administration of acetylsalicylic acid with anticoagulants (warfarin, coumarins, phenindione, heparins), antiplatelets (clopidogrel, iclopidine, iloprost), sibutramine, SSRI antidepressants or venlafaxine may increase the risk of bleeding.
Increased risk of gastro-intestinal bleeding and ulceration are expected when acetylsalicylic acid is given simultaneously with corticosteroids. Corticosteroids may reduce the plasma concentration of acetylsalicylic acid.
Acetylsalicylic acid may reduce the excretion of methotrexate, and its use in high doses may reduce the excretion of acetazolamide, increasing thereby the risk of toxicity in both cases. Acetylsalicylic acid may increase the plasma concentration of zafirlukast
upon concurrent use.
On concurrent use, acetylsalicylic acid may enhance the effects of
phenytoin and valproate, whereas the effects of acetylsalicylic acid may be enhanced by metoclopramide due to increased rate of absorption. The dose of acetylsalicylic acid should not exceed 81 mg daily when concurrently used with cHostazol.
Acetylsalicylic acid should be avoided during treatment with mifepristone, because of a theoretical risk that prostaglandin synthetase inhibitors (e.g. acetylsalicylic acid) may alter the efficacy of mifepristone. Kaolin may possibly reduce the absorption of acetylsalicylic acid, if administered concomitantly.
Jusprin enteric-coated tablets should not be taken concurrently with
antacids; therefore, a time gap of one hour is recommended. In addition to this, antacids itself may increase the urinary excretion of salicylates, leading to a reduction in their plasma concentration upon concomitant use.
What are the available packs of Jusprin ?
Jusprin 81mg enteric-coated tablets: Packs of 40 or 60 tablets
Jusprin 300mg tablets and enteric-coated tablets: Packs of 30 tablets.
Jusprin SOOmg enteric-coated tablets: Packs of 20 tablets.
* Keep all medicines out of the reach of children.
Store at temperature not exceeding 25C, in a dry place
Manufactured by :
Future Pharmaceutical Industries Badr City – Egypt
Under License of: Gulf Pharmaceutical Industries .
Julphar- UAE. for Julphar Scientific Office-Egypt